Opuscula Math. 38, no. 3 (2018), 291-305

Opuscula Mathematica

Solutions to p(x)-Laplace type equations via nonvariational techniques

Mustafa Avci

Abstract. In this article, we consider a class of nonlinear Dirichlet problems driven by a Leray-Lions type operator with variable exponent. The main result establishes an existence property by means of nonvariational arguments, that is, nonlinear monotone operator theory and approximation method. Under some natural conditions, we show that a weak limit of approximate solutions is a solution of the given quasilinear elliptic partial differential equation involving variable exponent.

Keywords: Leray-Lions type operator, nonlinear monotone operator, approximation, variable Lebesgue spaces.

Mathematics Subject Classification: 35J60, 35J70, 35J92, 58E05, 76A02.

Full text (pdf)

  1. R.A. Adams, Sobolev Spaces, Academic Press, New York, 1975.
  2. Y. Akdim, E. Azroul, A. Benkirane, Existence of solutions for quasilinear degenerate elliptic equations, Electron. J. Differential Equations 71 (2001), 1-19.
  3. M. Avci, A. Pankov, Nontrivial solutions of discrete nonlinear equations with variable exponent, J. Math. Anal. Appl. 431 (2015) 1, 22-33.
  4. M. Avci, A. Pankov, Multivalued elliptic operators with nonstandard growth, Adv. Nonlinear Anal. 7 (2018) 1, 35-48.
  5. A. Bensoussan, L. Boccardo, F. Murat, On a non linear partial differential equation having natural growth terms and unbounded solution, Annales de l'I. H. P, section C 5 (1988) 4, 347-364.
  6. M.M. Boureanu, D.N. Udrea, Existence and multiplicity results for elliptic problems with \(p(\cdot)\)-growth conditions, Nonlinear Anal. Real World Appl. 14 (2013), 1829-1844.
  7. F.E. Browder, Nonlinear elliptic boundary value problems, Bull. Amer. Math. Soc. 69 (1963), 862-874.
  8. B. Cekic, A.V. Kalinin, R.A. Mashiyev, M. Avci, \(L^{p(x)}(\Omega)\)-estimates of vector fields and some applications to magnetostatic problems, J. Math. Anal. Appl. 389 (2012), 838-851.
  9. Y. Chen, S. Levine, M. Rao, Variable exponent, linear growth functionals in image restoration, SIAM J. Appl. Math. 66 (2006) 4, 1383-1406.
  10. D.V. Cruz-Uribe, A. Fiorenza, Variable Lebesgue Spaces: Foundations and Harmonic Analysis, Springer, Basel, 2013.
  11. L. Dai, W. Gao, Z. Li, Existence of solutions for degenerate elliptic problems in weighted Sobolev space, Journal of Function Spaces 2015 (2015), Article ID 265127.
  12. L. Diening, P. Harjulehto, P. Hästö, M. Ruzicka, Lebesgue and Sobolev Spaces with Variable Exponents, Lecture Notes in Mathematics, vol. 2017, Springer-Verlag, Heidelberg, 2011.
  13. P. Drábek, A. Kufner, V. Mustonen, Pseudo-monotonicity and denerated or singualar elliptic operators, Bull. Aust. Math. Soc. 58 (1998) 2, 213-221.
  14. P. Drábek, F. Nicolosi, Existence of bounded solutions for some degenerated quasilinear elliptic equations, [in:] M. Biroli (ed.), Potential Theory and Degenerate Partial Differential Operators, Springer, Dordrecht, 1995.
  15. D. Edmunds, J. Rakosnik, Sobolev embeddings with variable exponent, Studia Mathematica 143 (2000) 3, 267-293.
  16. L.C. Evans, Partial Differential Equations, AMS Graduate Studies in Mathematics, vol. 19, 1998.
  17. X. Fan, Differential equations of divergence form in Musielak-Sobolev spaces and a sub-supersolution method, J. Math. Anal. Appl. 386 (2012) 2, 593-604.
  18. X.L. Fan, Q.H. Zhang, Existence of solutions for \(p(x)\)-Laplacian Dirichlet problem, Nonlinear Anal. 52 (2003) 8, 1843-1852.
  19. X. Fan, D. Zhao, On the spaces \(L^{p(x)}(\Omega)\) and \(W^{m,p(x)}(\Omega)\), J. Math. Anal. Appl. 263 (2001) 2, 424-446.
  20. R. Filippucci, P. Pucci, V. Rădulescu, Existence and non-existence results for quasilinear elliptic exterior problems with nonlinear boundary conditions, Communications in Partial Differential Equations 33 (2008) 4, 706-717.
  21. M. Galewski, A new variational method for the \(p(x)\)-Laplacian equation, Bull. Austral. Math. Soc. 72 (2005) 1, 53-65.
  22. S. Heidarkhani, G.A. Afrouzi, S. Moradi, G. Caristi, A variational approach for solving \(p(x)\)-biharmonic equations with Navier boundary conditions, Electron. J. Differential Equations 25 (2017), 1-15.
  23. J. Kim, H. Ku, Existence of solutions for \(p\)-Laplace type equations, J. Korean Math. Soc. 33 (1996) 2, 291-307.
  24. O. Kovăčik, J. Răkosnik, On spaces \(L^{p(x)}\) and \(W^{k,p(x)}\), Czechoslovak Mathematical Journal 41 (1991) 116, 592-618.
  25. J. Leray, J.-L. Lions, Quelques résulatats de Višik sur les problèmes elliptiques non linéaires par les méthodes de Minty-Browder, Bulletin de la Société Mathématique de France 93 (1965), 97-107.
  26. M. Mihăilescu, V. Rădulescu, A multiplicity result for a nonlinear degenerate problem arising in the theory of electrorheological fluids, Proc. R. Soc. A 462 (2006) 2073, 2625-2641.
  27. V.D. Rădulescu, Nonlinear elliptic equations with variable exponent: Old and new, Nonlinear Anal. 121 (2015), 336-369.
  28. V.D. Rădulescu, D.D. Repovš, Partial Differential Equations with Variable Equations: Variational Methods and Qualitative Analysis, Monographs and Research Notes in Mathematics, CRC Press, Boca Raton, FL, 2015.
  29. M. Růžička, Electrorheological Fluids: Modeling and Mathematical Theory, Lecture Notes in Mathematics, vol. 1748, Springer-Verlag, Berlin, 2000.
  30. J. Simon, Régularité de la solution d'une équation non linéaire dans \(\mathbb{R}^N\), Journées d'Analyse Non Linéaire (Proc. Conf., Besançon, 1977), 205-227, Lecture Notes in Math., 665, Springer, Berlin, 1978.
  31. Z. Yucedag, Solutions of nonlinear problems involving \(p(x)\)-Laplacian operator, Advences in Nonlinear Analysis 4 (2015) 4, 285-293.
  32. V. Zhikov, On Lavrentiev's phenomenon, Russian J. Math. Phys. 3 (1995) 2, 249-269.
  • Mustafa Avci
  • Faculty of Economics and Administrative Sciences, Batman University, Turkey
  • Communicated by Vicentiu D. Radulescu.
  • Received: 2017-11-22.
  • Revised: 2017-12-22.
  • Accepted: 2018-01-07.
  • Published online: 2018-03-19.
Opuscula Mathematica - cover

Cite this article as:
Mustafa Avci, Solutions to p(x)-Laplace type equations via nonvariational techniques, Opuscula Math. 38, no. 3 (2018), 291-305, https://doi.org/10.7494/OpMath.2018.38.3.291

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.